Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 89, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 30, 2021, 12:24 AM EDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 12:24 AM EDT (04:24 UTC)
- Expired
- Jun 30, 2021, 12:55 AM EDT
- In force
- 31 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 80 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 4.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
807
WHUS52 KKEY 300424
SMWKEY
GMZ054-055-074-075-300515-
/O.NEW.KKEY.MA.W.0089.210630T0424Z-210630T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
1224 AM EDT Wed Jun 30 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Straits of Florida from west end of Seven Mile Bridge to 20 nm west
of Dry Tortugas out 60 nm...
* Until 115 AM EDT.
* At 1224 AM EDT, a strong thunderstorm was located 25 nm south of
Twenty-Eight Foot Shoal Light, moving northwest at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 2407 8207 2392 8217 2407 8257 2427 8241
TIME...MOT...LOC 0424Z 119DEG 14KT 2404 8225
HAIL...0.00IN
WIND...>34KTS
$$
Williams1 follow-up statement
114 FZUS72 KKEY 300455 MWSKEY Marine Weather Statement National Weather Service Key West FL 1255 AM EDT Wed Jun 30 2021 GMZ054-055-074-075-300505- /O.CAN.KKEY.MA.W.0089.000000T0000Z-210630T0515Z/ 1255 AM EDT Wed Jun 30 2021 ...THE SPECIAL MARINE WARNING IS CANCELLED... The affected areas were... Straits of Florida from west end of Seven Mile Bridge to 20 nm west of Dry Tortugas out 60 nm... The thunderstorm has moved out of the area. LAT...LON 2407 8207 2392 8217 2407 8257 2427 8241 TIME...MOT...LOC 0452Z 119DEG 14KT 2410 8237 $$ Williams
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 29, 10:37 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 29, 10:37 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Key West FL 1037 PM EDT Tue Jun 29 2021 .DISCUSSION... The weather conditions in the Florida Keys and surrounding waters were stabilized after the morning squalls moved across the area. However, storms began to form over the eastern Florida Straits in the late afternoon hours and gradually progressed westward during the evening hours, affecting the island chain, nearshore and offshore waters. Also, a few hours ago, strong storms moved off Cuba and are affecting the southwestern Florida Straits. Rainfall amounts across the island communities have generally stayed below 1 inch. Temperatures in the island communities are in the lower 80s to the upper 70s, mainly in the Lower Keys. The dew point values are in the lower to mid 70s. The surface analysis depicts an expansive subtropical ridge positioned over the western Atlantic and extending to the eastern United States. The Florida Keys remain in the southwestern periphery of the ridge, supporting moderate east to southeast breezes. The regional satellite imagery shows an upper level low over the northern Gulf of Mexico. This feature is enhancing the shower and thunderstorm activity across the eastern Gulf. The Keys are in a decent region of upper level divergence, which is quite favorable for convection development. The 00Z KEY sounding continues to sample a soupy environment with ample CAPE and little to no inhibition. The precipitable water value was 2.05 inches, which is just below the 90th percentile for late June. Therefore, the forecast is on track and no changes are neccesary. POPs are retained at 60 percent, which is consistent with the latest MOS guidance and CAM models. The overnight hours and upcoming morning are likely to again feature passing squalls of showers and thunderstorms. Temperatures in the island chain will settle into the mid 70s to near 80F. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. From synopsis, moderate east to southeast breezes are expected across the Florida Keys through tomorrow. Then, light to gentle southeast breezes will prevail from Thursday through Sunday afternoon. Above normal rain and thunderstorm chances will continue through Thursday. Winds and seas will be higher in and near showers and thunderstorms. Winds will increase on Sunday night as a ridge builds back into the region. && .AVIATION... Overnight, VFR conditions will prevail at both the Key West and Marathon terminals. However, there is a chance of showers or thunderstorms impacting either terminal during this period. This will be represented by vicinity showers in the terminal forecasts, and amended as necessary. The stronger storms will be capable of producing wind gusts approaching 30 knots, and reducing visibility below 1 nm. Overall, surface winds will be out of the east near 10 knots. && .CLIMATE... On this day in 2016, a rainfall record of 0.68 inches was recorded in Marathon. So far today, 0.66 inches have been reported at the station, with a little more than an hour to spare! Rainfall records date back to 1950. && .PRELIMINARY POINT TEMPS/POPS... Key West 78 87 79 87 / 60 60 50 50 Marathon 79 88 79 89 / 60 60 50 50 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...SDR Aviation/Nowcasts....Devanas Data Acquisition.....JAM Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 29, 4:28 AM EDT, 19 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 428 AM EDT Tue Jun 29 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-301000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected today and tonight. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered thunderstorms are expected Wednesday, with isolated thunderstorms possible from Wednesday night through Monday. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 29, 11:21 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1121 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM MARINE TSTM WIND 4 SE TEATABLE KEY 24.85N 80.62W
06/29/2021 M42 MPH GMZ042 FL MESONET
AT 735 PM EDT, A SOUTHEAST WIND GUST OF 37 KNOTS, OR 42
MPH, WAS OBSERVED AT THE WEATHERFLOW MESONET STATION AT
ALLIGATOR REEF LIGHT.
&&
WILLIAMSThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:13 PM EDT | Special Marine Warning | KEY | 32 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.